Alert archive / Nebraska / Red Flag Warnings in 2018

Red Flag Warning 12, NWS Hastings, NE

April 11, 201812 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Apr 11, 2018, 4:50 AM CDT for 12 counties in Nebraska. It took effect at Apr 11, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 4:50 AM CDT (09:50 UTC)
In effect from
Apr 11, 2018, 1:00 PM CDT
Expired
Apr 11, 2018, 7:42 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 84 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3071 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS83 KGID 110950
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
450 AM CDT Wed Apr 11 2018


NEZ039-046-060-061-072-073-082-111800-
/O.UPG.KGID.FW.A.0004.180411T1800Z-180412T0200Z/
/O.NEW.KGID.FW.W.0012.180411T1800Z-180412T0200Z/
Valley-Sherman-Dawson-Buffalo-Gosper-Phelps-Furnas-
450 AM CDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039, 046, 060, 061, 072, 073 AND 082...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 9 PM CDT this evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, 
  Fire Weather Zone 046 Sherman, Fire Weather Zone 060 Dawson, 
  Fire Weather Zone 061 Buffalo, Fire Weather Zone 072 Gosper, 
  Fire Weather Zone 073 Phelps and Fire Weather Zone 082 Furnas.

* WINDS...West 15 to 25 mph with gusts up to 30 mph.

* TIMING...This afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be
  difficult to control, exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ017-018-111800-
/O.NEW.KGID.FW.A.0005.180412T1800Z-180413T0200Z/
Rooks-Osborne-
450 AM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 017 AND 018...

The National Weather Service in Hastings has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Thursday afternoon through Thursday evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 017 Rooks and 
  Fire Weather Zone 018 Osborne.

* WINDS...South 15 to 20 mph with gusts up to 30 mph.

* TIMING...Thursday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that develop are expected to spread 
  quickly and be difficult to control, possibly exhibiting 
  extreme fire behavior. Use caution if engaging in activities 
  that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Thies/Fay
6 follow-up statements
603 
WWUS83 KGID 111559
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
Issued by National Weather Service OMAHA/VALLEY NE
1059 AM CDT Wed Apr 11 2018

NEZ040-047-062-074-083-120000-
/O.EXA.KGID.FW.W.0012.180411T1800Z-180412T0200Z/
Greeley-Howard-Hall-Kearney-Harlan-
1059 AM CDT Wed Apr 11 2018

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 040, 047,
062, 074 AND 083...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 9 PM CDT this evening.

* AFFECTED AREA...In Nebraska, Fire Weather Zone 040 Greeley, 
  Fire Weather Zone 047 Howard, Fire Weather Zone 062 Hall, Fire 
  Weather Zone 074 Kearney and Fire Weather Zone 083 Harlan.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* TIMING...This afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ039-046-060-061-072-073-082-120000-
/O.CON.KGID.FW.W.0012.180411T1800Z-180412T0200Z/
Valley-Sherman-Dawson-Buffalo-Gosper-Phelps-Furnas-
1059 AM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039,
046, 060, 061, 072, 073 AND 082...

* AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, 
  Fire Weather Zone 046 Sherman, Fire Weather Zone 060 Dawson, 
  Fire Weather Zone 061 Buffalo, Fire Weather Zone 072 Gosper, 
  Fire Weather Zone 073 Phelps and Fire Weather Zone 082 Furnas.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* TIMING...This afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ017-018-120000-
/O.CON.KGID.FW.A.0005.180412T1800Z-180413T0200Z/
Rooks-Osborne-
1059 AM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 017 AND 018...

* AFFECTED AREA...In Kansas, Fire Weather Zone 017 Rooks and 
  Fire Weather Zone 018 Osborne.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* TIMING...Thursday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that develop are expected to spread 
  quickly and be difficult to control, possibly exhibiting 
  extreme fire behavior. Use caution if engaging in activities 
  that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

DeWald
057 
WWUS83 KGID 112145
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
445 PM CDT Wed Apr 11 2018

NEZ039-040-046-047-060>062-072>074-082-083-120200-
/O.CON.KGID.FW.W.0012.000000T0000Z-180412T0200Z/
Valley-Greeley-Sherman-Howard-Dawson-Buffalo-Hall-Gosper-Phelps-
Kearney-Furnas-Harlan-
445 PM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039,
040, 046, 047, 060, 061, 062, 072, 073, 074, 082 AND 083...

* AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, 
  Fire Weather Zone 040 Greeley, Fire Weather Zone 046 Sherman, 
  Fire Weather Zone 047 Howard, Fire Weather Zone 060 Dawson, 
  Fire Weather Zone 061 Buffalo, Fire Weather Zone 062 Hall, 
  Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, 
  Fire Weather Zone 074 Kearney, Fire Weather Zone 082 Furnas 
  and Fire Weather Zone 083 Harlan.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* TIMING...This afternoon and early evening.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ017-018-120200-
/O.CON.KGID.FW.A.0005.180412T1800Z-180413T0200Z/
Rooks-Osborne-
445 PM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 017 AND 018...

* AFFECTED AREA...In Kansas, Fire Weather Zone 017 Rooks and 
  Fire Weather Zone 018 Osborne.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* TIMING...Thursday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop are expected to spread 
  quickly and be difficult to control, possibly exhibiting 
  extreme fire behavior. Use caution if engaging in activities 
  that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Kelley
992 
WWUS83 KGID 112149
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
449 PM CDT Wed Apr 11 2018

...Retransmitted...

NEZ039-040-046-047-060>062-072>074-082-083-120200-
/O.CON.KGID.FW.W.0012.000000T0000Z-180412T0200Z/
Valley-Greeley-Sherman-Howard-Dawson-Buffalo-Hall-Gosper-Phelps-
Kearney-Furnas-Harlan-
449 PM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039,
040, 046, 047, 060, 061, 062, 072, 073, 074, 082 AND 083...

* AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, 
  Fire Weather Zone 040 Greeley, Fire Weather Zone 046 Sherman, 
  Fire Weather Zone 047 Howard, Fire Weather Zone 060 Dawson, 
  Fire Weather Zone 061 Buffalo, Fire Weather Zone 062 Hall, 
  Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, 
  Fire Weather Zone 074 Kearney, Fire Weather Zone 082 Furnas 
  and Fire Weather Zone 083 Harlan.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* TIMING...This afternoon and early evening.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ017-018-120200-
/O.CON.KGID.FW.A.0005.180412T1800Z-180413T0200Z/
Rooks-Osborne-
449 PM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 017 AND 018...

* AFFECTED AREA...In Kansas, Fire Weather Zone 017 Rooks and 
  Fire Weather Zone 018 Osborne.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* TIMING...Thursday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop are expected to spread 
  quickly and be difficult to control, possibly exhibiting 
  extreme fire behavior. Use caution if engaging in activities 
  that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
630 
WWUS83 KGID 112151
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
451 PM CDT Wed Apr 11 2018

...Retransmitted...

NEZ039-040-046-047-060>062-072>074-082-083-120200-
/O.CON.KGID.FW.W.0012.000000T0000Z-180412T0200Z/
Valley-Greeley-Sherman-Howard-Dawson-Buffalo-Hall-Gosper-Phelps-
Kearney-Furnas-Harlan-
451 PM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039,
040, 046, 047, 060, 061, 062, 072, 073, 074, 082 AND 083...

* AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, 
  Fire Weather Zone 040 Greeley, Fire Weather Zone 046 Sherman, 
  Fire Weather Zone 047 Howard, Fire Weather Zone 060 Dawson, 
  Fire Weather Zone 061 Buffalo, Fire Weather Zone 062 Hall, 
  Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, 
  Fire Weather Zone 074 Kearney, Fire Weather Zone 082 Furnas 
  and Fire Weather Zone 083 Harlan.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* TIMING...This afternoon and early evening.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ017-018-120600-
/O.CON.KGID.FW.A.0005.180412T1800Z-180413T0200Z/
Rooks-Osborne-
451 PM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 017 AND 018...

* AFFECTED AREA...In Kansas, Fire Weather Zone 017 Rooks and 
  Fire Weather Zone 018 Osborne.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* TIMING...Thursday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop are expected to spread 
  quickly and be difficult to control, possibly exhibiting 
  extreme fire behavior. Use caution if engaging in activities 
  that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
401 
WWUS83 KGID 120008
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
708 PM CDT Wed Apr 11 2018

NEZ060>062-072>074-082-083-120115-
/O.CAN.KGID.FW.W.0012.000000T0000Z-180412T0200Z/
Dawson-Buffalo-Hall-Gosper-Phelps-Kearney-Furnas-Harlan-
708 PM CDT Wed Apr 11 2018

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 060, 061, 062, 072, 073, 074,
082 AND 083...

The National Weather Service in Hastings has cancelled the Red
Flag Warning.

Relative humidity values remain below 20% in some locations...but
the winds have been lighter than expected.

$$

NEZ039-040-046-047-120200-
/O.CON.KGID.FW.W.0012.000000T0000Z-180412T0200Z/
Valley-Greeley-Sherman-Howard-
708 PM CDT Wed Apr 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039,
040, 046 AND 047...

* AFFECTED AREA...In Nebraska, Fire Weather Zone 039 Valley, 
  Fire Weather Zone 040 Greeley, Fire Weather Zone 046 Sherman 
  and Fire Weather Zone 047 Howard.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* TIMING...This afternoon and early evening.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will spread quickly and be 
  difficult to control, exhibiting extreme fire behavior. Use 
  caution if engaging in activities that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ017-018-120200-
/O.CON.KGID.FW.A.0005.180412T1800Z-180413T0200Z/
Rooks-Osborne-
708 PM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 017 AND 018...

* AFFECTED AREA...In Kansas, Fire Weather Zone 017 Rooks and 
  Fire Weather Zone 018 Osborne.

* WINDS...South 5 to 15 mph with gusts up to 25 mph.

* TIMING...Thursday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop are expected to spread 
  quickly and be difficult to control, possibly exhibiting 
  extreme fire behavior. Use caution if engaging in activities 
  that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Kelley
412 
WWUS83 KGID 120042
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
742 PM CDT Wed Apr 11 2018

...THE REST OF THE RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW...

NEZ039-040-046-047-120145-
/O.CAN.KGID.FW.W.0012.000000T0000Z-180412T0200Z/
Valley-Greeley-Sherman-Howard-
742 PM CDT Wed Apr 11 2018

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039, 040, 046 AND 047...

The National Weather Service in Hastings has cancelled the Red
Flag Warning.

Relative humidity levels remain below 20%. However...winds have 
diminished this hour. Therefore...the Red Flag Warning is 
cancelled.

$$

KSZ017-018-121100-
/O.CON.KGID.FW.A.0005.180412T1800Z-180413T0200Z/
Rooks-Osborne-
742 PM CDT Wed Apr 11 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 017 AND 018...

* AFFECTED AREA...In Kansas, Fire Weather Zone 017 Rooks and 
  Fire Weather Zone 018 Osborne.

* WINDS...South 5 to 15 mph with gusts up to 25 mph.

* TIMING...Thursday afternoon and early evening.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop are expected to spread 
  quickly and be difficult to control, possibly exhibiting 
  extreme fire behavior. Use caution if engaging in activities 
  that could start a fire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Kelley

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 11, 4:45 AM CDT, 5 minutes earlier.

Area forecast discussion, Apr 11, 4:45 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
445 AM CDT Wed Apr 11 2018

.SYNOPSIS...
Issued at 440 AM CDT Wed Apr 11 2018

Upper air: Morning WV shows a trof along and East Coast and an
upper level ridge over the Rockies. This ridge will continue to
edge closer to the area today and flatten some as it does. The
trof that will affect our weekend forecast is approaching the West
Coast. WV also reveals plentiful Pacific moisture cresting the
ridge which is leading to extensive mid and high level cloudiness
from the Central High Plains westward to the Rockies.

Surface: Sfc analysis indicates lee trofing off to the W with srly
winds locally across the CWA. The srly winds and high clouds have
stabillized temps with a few sites actually seeing some non-
diurnal rises early this morning. As of 09Z temps generally range
45-50F across the CWA and should provide a good lauching pad for
warm temps this aftn.

&&

.SHORT TERM...(Today and tonight)
Issued at 440 AM CDT Wed Apr 11 2018

Main forecast concern in the short term is critical fire weather
conditions this aftn.

Today: Fire wx concerns will be discussed below. Dry conditions
expected. Models are in good agreement on veering winds today due
to a weak sfc low moving W-E across northern Neb. This should lead
to incr downsloping component by peak heating 21-23Z. Similar to
yest, soundings indicate deep mixing, esp. over the wstrn CWA.
Raised highs a few deg CWA-wide. Only caveat to the forecasted
temps will be the mid-high level clouds, which look to be thickest
mid-am to mid-aftn, lingering latest over the E. However, feel
the downsloping wind, deep mixing and dry airmass will be enuf to
compensate for the cloudiness.

Tonight: Dry conditions expected. The aforementioned weak sfc low
will shift eastward into IA this eve and force a cold front into
the area from the N overnight. Mainly clear skies expected with
lows in the 40s.

.LONG TERM...(Thursday through Tuesday)
Issued at 440 AM CDT Wed Apr 11 2018

The focus in the extended is on the winter storm system arriving for
the weekend.

Thursday will feature one more day of fairly mild temperatures in
southwest flow aloft ahead of a western trough moving into the
Rockies. The cold which moves through Wednesday night stalls across
northern Kansas, then lifts a little farther north as a warm front
Thursday. There is still some uncertainty on how quickly and how far
north the front lifts into southern Nebraska Thursday, which will be
key for temperatures as the boundary will separate cooler/cloudier
conditions north of the front from warmer/windier weather to the
south. With the warmer conditions south of the front, critical or
near critical fire weather conditions are favorable again as
explained in the fire weather section below.

The big pattern change arrives heading into Friday as an upper low
pressure system emerges from the Rockies onto the Plains. The warm
front lifts through eastern Neb Thursday night while the cold front
pushes south from western Neb. Precip associated with the warm front
should remain east of our area given frontal position and orientation
of the low level jet, while chances for rain (initially) return to
our northern zones as the cold front moves in. The weather begins to
deteriorate Friday with the cold air advection and strengthening
post frontal winds. Will need to monitor the cold front position
Friday as a slower progression would allow for better chances for
thunderstorms in our eastern zones, but have kept things isolated
for now given latest model trends.

Rain mixes with and changes to snow west/east Friday evening/night
as cold air deepens on the back side of the low pressure system
which models are fairly consistent tracking across southern
Nebraska. Friday night/Saturday is when the brunt of the storm and
main impacts arrive bringing accumulating snowfall and the most
intense winds. The track of the system places the greatest snow
amounts across the sandhills/northern Neb into portions of
western/central Nebraska. Initial run of snow amounts suggests
amounts in our area ranging from 1 to 3 inches north of a line from
Alma to York Friday night/Saturday, with the 3 inch amounts focused
in the Ord area. These amounts do not reflect the entire storm as
snow remains possible through Saturday evening. Winds will be a
significant factor with this storm system with sustained winds
expected to average 30 mph or more with gusts over 50 mph possible.
Impacts of the snow and wind could make travel difficult or
impossible especially where the heavier snow amounts are forecast.
The main take away is that the storm system is on track to produce a
round of winter weather this weekend, with the worst conditions due
to snow/wind expected Friday night into Saturday.

The storm system departs Sunday with dry conditions forecast through
Tuesday, with a gradual moderation in temperatures. See no reason to
deviate from ensembles next week as models are trending farther
north with the system a week from now.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday)
Issued at 1253 AM CDT Wed Apr 11 2018

No significant weather. Main concern will be wind
speed/direction.

High confidence in VFR today. There will be varying degress of
mid-high level cloudiness. Thickest and most notable should be
BKN150 from around 15z-21z. Winds are starting of srly but will
become swrly this aftn and wrly this eve. The strongest winds
should be in 19-23z time frame with gusts near 23kts, esp. at EAR.
This will create some crosswinds on RWY 13/31. Lighter winds
return toward sunset w/ a wind shift to N poss late in TAF
period.

&&

.FIRE WEATHER...
Issued at 440 AM CDT Wed Apr 11 2018

Today: Have upgraded all of the existing Fire Weather Watch to a
Red Flag Warning. Its a bit tricky pinpointing the finer details
today, but generally speaking, the most critical fire wx
conditions are expected over the wstrn CWA. However, there are
caveats to the fire forecast and most areas not in the RFW will
still be near-critical this aftn w/ burning not advised. As far as
the models go, they hint at some potential "wrenches" in the
forecast. First, the RAP/HRRR are much lower with RH, with nearly
entire CWA AOB 20% at 21Z. Even the far E. This seems a bit
aggressive, but given the setup RHs could go lower than forecast
indicates. For Tds, used mixdown tool (700mb) in the W and a
CONSSHORT/CONSMOS blend in the E. Models actually trended downward
with winds today but I kept them similar to prev forecast. Winds
gusted higher than I expected yest, so I'm hesitant to go lower,
esp. w/ the deep mixing.

A Fire Weather Watch has been issued for Rooks and Osborne Counties
Thursday afternoon and evening where warmer temperatures, stronger
winds and dry conditions will exist south of a warm frontal
boundary. If the frontal boundary position shifts farther north,
more counties may need to be included in a fire headline,
alternately if the boundary orients farther south, fire weather
conditions will become less favorable.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Red Flag Warning from 1 PM this afternoon to 9 PM CDT this
     evening for NEZ039-046-060-061-072-073-082.

KS...Fire Weather Watch from Thursday afternoon through Thursday
     evening for KSZ017-018.

&&

SYNOPSIS...Thies
SHORT TERM...Thies
LONG TERM...Fay
AVIATION...Thies
FIRE WEATHER...Fay/Thies
Hazardous weather outlook, Apr 10, 7:12 PM CDT, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
712 PM CDT Tue Apr 10 2018

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
712 PM CDT Tue Apr 10 2018

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday afternoon and evening, a Fire Weather Watch is in
effect for locations generally along and west of a line from Ord,
to Kearney, to Beaver City Nebraska. In this area, critical fire
weather conditions are possible due to the combination of relative
humidity values around 20 percent or lower, and gusty west winds.
Outside the Watch area, near-critical fire weather conditions
will likely extend farther east toward the Highway 281 corridor in
both Nebraska and Kansas.

On Thursday afternoon, near-critical fire weather conditions are
again possible, but mainly just across portions of Rooks and
Osborne counties in Kansas, where relative humidity is most
favored to drop below 25 percent.

Both Thursday night, and again Friday afternoon and evening, a few
thunderstorms are possible within the outlook area.

Friday evening through Saturday evening, strong north to
northwest winds will be present area-wide, with the overall-strongest
winds expected during the day Saturday as a strong spring storm system
moves across the Plains. Sustained winds of 35 to 45 mph and
gusts 55 to 60 mph are possible.

Finally, there is also some potential for a snow storm to impact
the region mainly between Friday night and Saturday night. It is
still too early to confidently assess snow amounts, but the
combination of any snow and the very strong winds could impact
travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Billings Wright/Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:18 PM CDTWinter Storm WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 17 more37 hr

Nearby

Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.